MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH NCB, PERIPROSTHETIC FEMUR PLATE, PROXIMAL, LEFT, 15 HOLES, 324 MM; NCB PERIPROSTHETIC FEMUR POLYAXIAL LOCKING PLATE SYSTEM

ZIMMER SWITZERLAND MANUFACTURING GMBH NCB, PERIPROSTHETIC FEMUR PLATE, PROXIMAL, LEFT, 15 HOLES, 324 MM; NCB PERIPROSTHETIC FEMUR POLYAXIAL LOCKING PLATE SYSTEM
Model Number N/A
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Failure of Implant (1924); Insufficient Information (4580)
Date of Event 08/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical product: ncb screw 5.0 l = 32; item# : 0203150032; lot# : unknown.Ncb screw 5.0 l = 40; item# : 0203150040; lot# : unknown.Ncb screw 5.0 l = 42; item# : 0203150042; lot# : unknown.Ncb screw 5.0 l = 44; item# : 0203150044; lot# : unknown.Ncb screw 5.0 l = 50; item# : 0203150050; lot# : unknown.Ncb scr d 4.0 self-tapping 38; item# : 0203155038; lot# : unknown.Ncb scr d 4.0 self-tapping 40; item# : 0203155040; lot# : unknown.Ncb scr d 4.0 self-tapping 42; item# : 0203155042; lot# : unknown.Therapy date: (b)(6) 2021.The manufacturer received x-rays and other source documents for review.The manufacturer did not receive the device for investigation.As no lot number was provided, the device history records could not be reviewed.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on right side and was revised due to plate fracture.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Event description: it was reported that the patient was implanted with a ncb plate on (b)(6) 2021 and was revised on (b)(6) 2021 due to implant fracture.Review of received data: due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.X-rays: one image with two views of the right femur has been received.The right radiograph is undated, the left radiograph is labeled (b)(6) 2021.The following analysis has been performed by a radiologist.Two views of the right femur demonstrate a right total hip arthroplasty with cement fixation of the acetabular cup and two proximal cerclage wires.On the first image, there is a lateral plate and screw fixation device involving the femur.Displaced transverse fracture involving proximal femoral diaphysis and plate and screw fixation device seen on the first image along with nondisplaced transverse fracture involving the proximal femoral diaphysis on the second image with surgical skin staples.Plate appears to be repaired on the second image.Overall fit and alignment of the implants is appropriate.No signs of loosening, wear, radiolucency.No additional medical data has been provided due to patient privacy policy.Product evaluation: no product was returned; therefore, visual and dimensional evaluation could not be performed.Review of product documentation: device purpose: this device is intended for treatment.Product compatibility: the product combination was approved by zimmer biomet.Dhr review: review of the device history records could no be performed due to missing product identification.Conclusion: it was reported that the patient was implanted with a ncb plate on (b)(6) 2021 and was revised on (b)(6) 2021 due to implant fracture.Based on the received radiographs the reported event can be confirmed.The investigation did not identify a nonconformance or a complaint out of box (coob).Based on the information provided, we are unable to provide further analysis of the complaint reported, or draw any definitive conclusions as to the root cause of the reported issue.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
No change to previously reported event.

Brand Name
NCB, PERIPROSTHETIC FEMUR PLATE, PROXIMAL, LEFT, 15 HOLES, 324 MM
Common Device Name
NCB PERIPROSTHETIC FEMUR POLYAXIAL LOCKING PLATE SYSTEM
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12552512
Report Number0009613350-2021-00503
Device Sequence Number13698830
Product Code HRS
UDI-Device Identifier00889024297524
UDI-Public00889024297524
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number02.03263.115
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2021
Supplement Date Received by Manufacturer12/15/2021
Initial Report FDA Received Date09/30/2021
Supplement Report FDA Received Date12/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR
Patient SexFemale